MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE; MISC ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE; MISC ORTHO SURGICAL INSTRUMENT
Model Number 03.507.002S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a zygomatic fracture, the threaded reduction tool self-drilling broke off as it was already screwed into the zygoma.The surgeon had previously used it to manipulate the bone, but it was not being touched at the time it broke.The surgeon was looking at plates and the tool broke off and landed on the ground.Part of the screw was unable to be accessed for removal from the patient.Fragments were generated and were not accessible for removal.There was no surgical delay and patient consequence.The procedure was successfully completed.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8341371
Report Number2939274-2019-56465
Device Sequence Number1774826
Product Code LXH
UDI-Device Identifier10887587014166
UDI-Public(01)10887587014166
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.507.002S
Device Catalogue Number03.507.002S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;